Alert archive / Texas / High Wind Warnings in 2025
High Wind Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 13, 2025, 1:13 PM MST for Eddy County, New Mexico; 4 counties in Texas. It took effect at Feb 14, 2025, 12:00 PM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2025, 1:13 PM MST (20:13 UTC)
- In effect from
- Feb 14, 2025, 12:00 PM MST
- Expired
- Feb 15, 2025, 5:00 PM MST
- In force
- 29 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WWUS74 KMAF 132013 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 113 PM MST Thu Feb 13 2025 NMZ027-TXZ270-271-141000- /O.UPG.KMAF.HW.A.0007.250214T1900Z-250216T0300Z/ /O.NEW.KMAF.HW.W.0009.250214T1900Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 113 PM MST Thu Feb 13 2025 /213 PM CST Thu Feb 13 2025/ ...HIGH WIND WARNING IN EFFECT FROM NOON MST /1 PM CST/ FRIDAY TO 5 PM MST /6 PM CST/ SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. Winds will subside Friday night before increasing again midday Saturday. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From noon MST /1 PM CST/ Friday to 5 PM MST /6 PM CST/ Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$
5 follow-up statements
657 WWUS74 KMAF 140722 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1222 AM MST Fri Feb 14 2025 NMZ027-TXZ270-271-141530- /O.CON.KMAF.HW.W.0009.250214T1900Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1222 AM MST Fri Feb 14 2025 /122 AM CST Fri Feb 14 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO 5 PM MST /6 PM CST/ SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. Winds will subside Friday night before increasing again midday Saturday. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From noon MST /1 PM CST/ today to 5 PM MST /6 PM CST/ Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ 93
137 WWUS74 KMAF 141848 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1248 PM CST Fri Feb 14 2025 TXZ277-151000- /O.EXB.KMAF.HW.W.0009.250215T1600Z-250216T0000Z/ Davis Mountains- Including the cities of Fort Davis 1248 PM CST Fri Feb 14 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...From 10 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when driving as blowing dust may reduce visibility. && $$ NMZ027-TXZ270-271-151000- /O.CON.KMAF.HW.W.0009.250214T1900Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 1148 AM MST Fri Feb 14 2025 /1248 PM CST Fri Feb 14 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. Winds will subside tonight before increasing again midday Saturday. * WHERE...Guadalupe Mountains of west Texas and southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ059-067-075-272>276-278>280-151000- /O.NEW.KMAF.WI.Y.0005.250215T1600Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Panther Junction, Marfa, Van Horn, Marathon, Fort Stockton, Mentone, Big Bend National Park, Alpine, Chisos Basin, Monahans, and Pecos 1248 PM CST Fri Feb 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 10 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Sprang
808 WWUS74 KMAF 150750 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1250 AM MST Sat Feb 15 2025 NMZ027-TXZ270-271-151600- /O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 1250 AM MST Sat Feb 15 2025 /150 AM CST Sat Feb 15 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ277-151600- /O.CON.KMAF.HW.W.0009.250215T1600Z-250216T0000Z/ Davis Mountains- Including the cities of Fort Davis 150 AM CST Sat Feb 15 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when driving as blowing dust may reduce visibility. && $$ TXZ059-067-075-272>276-278>280-151600- /O.CON.KMAF.WI.Y.0005.250215T1600Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Mentone, Panther Junction, Chisos Basin, Pecos, Big Bend National Park, Fort Stockton, Van Horn, Monahans, Marathon, Marfa, and Alpine 150 AM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ 93
754 WWUS74 KMAF 151904 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1204 PM MST Sat Feb 15 2025 NMZ027-TXZ270-271-160000- /O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Pine Springs, and Queen 1204 PM MST Sat Feb 15 2025 /104 PM CST Sat Feb 15 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ TXZ277-160000- /O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Davis Mountains- Including the cities of Fort Davis 104 PM CST Sat Feb 15 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Davis Mountains. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution when driving as blowing dust may reduce visibility. && $$ TXZ059-067-075-272>276-278>280-160000- /O.CON.KMAF.WI.Y.0005.000000T0000Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Panther Junction, Mentone, Marfa, Marathon, Monahans, Pecos, Van Horn, Fort Stockton, Alpine, Chisos Basin, and Big Bend National Park 104 PM CST Sat Feb 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ Chehak
065 WWUS74 KMAF 160009 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 509 PM MST Sat Feb 15 2025 NMZ027-TXZ270-271-277-160115- /O.EXP.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Fort Davis, Guadalupe Mountains National Park, Pine Springs, and Queen 509 PM MST Sat Feb 15 2025 /609 PM CST Sat Feb 15 2025/ ...HIGH WIND WARNING HAS EXPIRED... Wind speeds have diminished this evening therefore the threat has ended. $$ TXZ059-067-075-272>276-278>280-160115- /O.EXP.KMAF.WI.Y.0005.000000T0000Z-250216T0000Z/ Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Panther Junction, Mentone, Marfa, Marathon, Monahans, Pecos, Van Horn, Fort Stockton, Alpine, Chisos Basin, and Big Bend National Park 609 PM CST Sat Feb 15 2025 ...WIND ADVISORY HAS EXPIRED... Wind speeds have diminished this evening therefore the threat has ended. $$ Chehak
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 13, 10:41 AM MST, 2 hours 32 minutes earlier. Its key messages:
- Updated at 1140 AM CST Thu Feb 13 2025
- High winds are expected Friday afternoon through Saturday evening in the Guadalupe/Delaware Mountains, resulting in the issuance of a High Wind Watch during this time frame. High winds should overspread the whole CWA by late morning/early afternoon Saturday.
- A cold front moves through the area every few days, with near or above normal temperatures in between the passing of each front.
Area forecast discussion, Feb 13, 10:41 AM MST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1141 AM CST Thu Feb 13 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1140 AM CST Thu Feb 13 2025
- High winds are expected Friday afternoon through Saturday
evening in the Guadalupe/Delaware Mountains, resulting in the
issuance of a High Wind Watch during this time frame. High
winds should overspread the whole CWA by late morning/early
afternoon Saturday.
- A cold front moves through the area every few days, with near or
above normal temperatures in between the passing of each front.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 222 AM CST Thu Feb 13 2025
WV imagery this morning shows the upper trough exiting West Texas
and Southeast New Mexico, followed by a fetch of high cloud in zonal
flow aloft. At the surface, what seems like the 57th cold front of
the past couple of weeks was backdooring the area, ensuring another
day of cold for the area. Latest mesoanalysis shows the front
banked up against the higher terrain, and if anything good can be
said about it, drier air advecting in is raising cigs across the
area, making for improving TAFs.
Again, West Texas and Southeast New Mexico is in for a cold day
today. NBM has been much too optimistic in clearing things out and
warming things up the past couple of days. The latest HREF suggests
the current NBM forecast is reasonable, but given past performance,
we'll undercut highs just a bit for today.
Tonight, surface winds finally veer back to return flow,
replenishing dewpoints a bit and stalling lows at right around to
just below normal.
Friday, a secondary trough will approach West Texas and Southeast
New Mexico, putting the area under southwest flow aloft. Leeside
troughing will induce increasing westerlies over the higher terrain,
with high winds possible in the Guadalupes/Delawares beginning in
the afternoon and continuing through Saturday evening. Downslope
warming and increasing thicknesses should result in afternoon highs
at or a few degrees above normal.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 222 AM CST Thu Feb 13 2025
The long term forecast begins with relatively mild low temperatures
Friday night ahead of the next mid-level trough. Overnight lows are
expected to be in the 40s for most, with upper 30s in northern Lea
County New Mexico/parts of the northern Permian Basin and low 50s at
spots along the Rio Grande. The aforementioned mid-level trough
deepens and moves eastward Friday night/Saturday morning. An
associated low pressure system over eastern Colorado/western Kansas
will also deepen as lee troughing ensues. This will create a strong
pressure gradient that extends into southeastern New Mexico and west
Texas, resulting in the likelihood of a high wind event in the
Guadalupe/Delaware Mountains. As the surface low pressure system and
mid-level trough axis moves over southeast New Mexico and west Texas
Saturday, high winds will spread over the whole CWA. To account for
these high winds, a High Wind Warning may be warranted for these
areas Friday night through at least Saturday evening as we approach
this timeframe. Strong westerly downsloping flow will bump
Saturday's highs above normal, with temperatures in the mid to upper
60s for most and 70s in the Lower Trans-Pecos and Big Bend regions.
A cold front begins to move into our northern counties by late
Saturday afternoon/early evening, dropping Saturday night's lows
drastically. Overnight lows in the low to mid 20s for most of Lea
County New Mexico and the Permian Basin can be expected. Most other
places look to see lows in the 30s, except for 40s further south
along the Rio Grande. Sunday afternoon's highs will also be impacted
in the post-frontal air mass (particularly east of the mountains) as
it stalls along the mountains, with mid to upper 40s in northern
portions of the Permian Basin and 50s for most other locations.
However, highs in the Presidio Valley and near the Big Bend should
see temperatures in the 60s and 70s in some spots along the Rio
Grande.
Mid-level zonal flow along with southerly to westerly surface winds
return to the area on Monday and Tuesday, bringing afternoon highs
back up into the 60s and 70s for most those days. However, another
cold front should move through the area late Tuesday afternoon into
Tuesday night. This will yet again drop overnight lows drastically.
Lows in the 20s could be seen over much of the area, with readings
in the 30s near and along the Rio Grande. Far northern counties of
the Permian Basin and northern Lea County in New Mexico could see
temperatures as low as the upper teens. The post-frontal airmass
looks to keep highs in the 40s and 50s for most Wednesday afternoon.
Despite all of these frontal boundaries in the long term, the
extended forecast remains dry.
-Greening
&&
.AVIATION...
(18Z TAFS)
Issued at 1140 AM CST Thu Feb 13 2025
MVFR conditions persist at most sites until mid-afternoon. However,
HOB and CNM are expected to remain at IFR until around 20Z, given
the stubbornness of the low CIGs at those terminals this morning.
After 21Z, VFR conditions return areawide. High clouds will
persist throughout the day before tapering off somewhat overnight.
Winds gradually shift from easterly to southeasterly.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 41 28 65 41 / 0 0 0 0
Carlsbad 46 28 72 44 / 0 0 0 0
Dryden 50 33 65 41 / 0 0 0 0
Fort Stockton 48 35 76 47 / 10 0 0 0
Guadalupe Pass 46 34 65 42 / 10 0 0 0
Hobbs 44 28 67 39 / 0 0 0 0
Marfa 58 32 71 43 / 0 0 0 0
Midland Intl Airport 43 29 66 42 / 0 0 0 0
Odessa 44 31 66 42 / 0 0 0 0
Wink 47 29 72 41 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Friday afternoon through Saturday evening
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
NM...High Wind Watch from Friday afternoon through Saturday evening
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...44
LONG TERM....55
AVIATION...13The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 12:00 AM MST | High Wind Watch | MAF | Eddy | 13 hr |
Nearby
High Wind Warnings in Texas, 2025High Wind Warnings in New Mexico, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.